MAUDE Adverse Event Report: GYRUS ACMI, INC. GRASPING FORCEPS, NEEDLE HOLDER, 5 X 300 MM, INLINE HANDLE; SUTURING NEEDLE HOLDER, REUSABLE

GYRUS ACMI, INC. GRASPING FORCEPS, NEEDLE HOLDER, 5 X 300 MM, INLINE HANDLE; SUTURING NEEDLE HOLDER, REUSABLE
Model Number A5690
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported the subject device did not work properly during a clinical procedure.The tip of the device did not fully close resulting in a slight gap.There was no harm or user injury reported due to the event.
 
Additional Manufacturer Narrative
The suspect device was sent to olympus for evaluation.Inspection and testing confirmed the jaws would not fully close resulting in a slight gap when the handle was fully locked in place.There was play in the handle grip and locking ratchet mechanism.To close the jaws, the handle must be squeezed all the way and slid past overlapping of the interlocking teeth.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the definitive root cause of the incomplete closure could not be determined.It is possible that the event occurred due to the application of excessive force during use.Olympus will continue to monitor field performance for this device.

Brand Name
GRASPING FORCEPS, NEEDLE HOLDER, 5 X 300 MM, INLINE HANDLE
Common Device Name
SUTURING NEEDLE HOLDER, REUSABLE
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16506637
Report Number3003790304-2023-00115
Device Sequence Number16982622
Product Code GCJ
UDI-Device Identifier04042761052801
UDI-Public04042761052801
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K912362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA5690
Device Catalogue NumberWA56900A
Device Lot Number214W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown